Alert archive / Tennessee / Frost Advisories in 2013

Frost Advisory 2, NWS Nashville, TN

April 19, 201339 counties in Tennessee

NWS Nashville, TN issued this frost advisory at Apr 19, 2013, 1:37 PM CDT for 39 counties in Tennessee. It took effect at Apr 20, 2013, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2013, 1:37 PM CDT (18:37 UTC)
In effect from
Apr 20, 2013, 1:00 AM CDT
Expired
Apr 20, 2013, 8:00 AM CDT
In force
7 hr
Issued by
NWS Nashville, TN
All 39 counties

Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.6 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2013-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2013-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
553 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

585 
WWUS74 KOHX 191837
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
137 PM CDT FRI APR 19 2013

...FROST ADVISORY IN EFFECT FOR ALL OF MIDDLE TN LATE TONIGHT...

.AN UNSEASONABLY COLD AIRMASS WILL BUILD SOUTHEASTWARD TOWARD THE
MID STATE OVERNIGHT. AS CLEARING COMMENCES BY LATE THIS AFTERNOON
AND EVENING...THE STAGE WILL BE SET FOR GOOD RADIATIONAL COOLING
TONIGHT. WITH ENOUGH SURFACE MOISTURE REMAINING IN THE LOWEST
LEVELS...THE POTENTIAL FOR FROST DEVELOPMENT EXISTS...PARTICULARLY IN
LOW LYING AREAS.

TNZ005>011-022>034-056>066-075-077>080-093>095-200300-
/O.NEW.KOHX.FR.Y.0002.130420T0600Z-130420T1300Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...
LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...
FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...
WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...
TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...
WAYNESBORO...LAWRENCEBURG...PULASKI
137 PM CDT FRI APR 19 2013

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY. 

* GEOGRAPHIC AREA...ALL OF MIDDLE TN

* TEMPERATURE...MID TO UPPER 30S 

* IMPACTS...SENSITIVE VEGETATION SHOULD BE COVERED OR MOVED
  INDOORS TO PREVENT DAMAGE DUE TO FROST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

21
2 follow-up statements
308 
WWUS74 KOHX 200226
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
926 PM CDT FRI APR 19 2013

...FROST ADVISORY IN EFFECT FOR ALL OF MIDDLE TN LATE TONIGHT...

.AN UNSEASONABLY COLD AIR MASS WILL BUILD SOUTHEASTWARD TOWARD THE
MID STATE OVERNIGHT. AS SKIES CONTINUE TO CLEAR...THE STAGE WILL BE
SET FOR GOOD RADIATIONAL COOLING TONIGHT. WITH ENOUGH SURFACE
MOISTURE REMAINING IN THE LOWEST LEVELS...THE LIKELIHOOD FOR FROST
DEVELOPMENT EXISTS... PARTICULARLY IN LOW LYING AREAS.

TNZ005>011-022>034-056>066-075-077>080-093>095-201300-
/O.CON.KOHX.FR.Y.0002.130420T0600Z-130420T1300Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...
LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...
FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...
WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...
TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...
WAYNESBORO...LAWRENCEBURG...PULASKI
926 PM CDT FRI APR 19 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SATURDAY...

* GEOGRAPHIC AREA...ALL OF MIDDLE TN

* TEMPERATURE...MID TO UPPER 30S

* IMPACTS...SENSITIVE VEGETATION SHOULD BE COVERED OR MOVED 
  INDOORS TO PREVENT DAMAGE DUE TO FROST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
19
672 
WWUS74 KOHX 200913
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
413 AM CDT SAT APR 20 2013

...FROST ADVISORY IN EFFECT FOR ALL OF MIDDLE TN...

.AN UNSEASONABLY COLD HIGH PRESSURE HAS ALLOWED FOR CALM WIND AND
CLEAR SKIES EARLY THIS MORNING. WITH TEMPERATURES IN THE 30S TO
JUST BELOW FREEZING...FROST DEVELOPMENT WILL OCCUR ESPECIALLY IN
LOW-LYING SHELTERED AREAS.

TNZ005>011-022>034-056>066-075-077>080-093>095-201300-
/O.CON.KOHX.FR.Y.0002.000000T0000Z-130420T1300Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...
LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...
FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...
WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...
TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...
WAYNESBORO...LAWRENCEBURG...PULASKI
413 AM CDT SAT APR 20 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* GEOGRAPHIC AREA...ALL OF MIDDLE TN.

* TEMPERATURES...LOW TO UPPER 30S.

* IMPACTS...SENSITIVE VEGETATION SHOULD BE COVERED OR MOVED 
  INDOORS TO PREVENT DAMAGE DUE TO FROST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this frost advisory went out at Apr 19, 12:57 PM CDT, 40 minutes earlier.

Area forecast discussion, Apr 19, 12:57 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1257 PM CDT FRI APR 19 2013

.UPDATE...FOR 18Z TAFS

&&

.AVIATION...
FORECAST WILL BEGIN WITH IFR CONDITIONS LINGERING AROUND CSV UNTIL
AROUND 20Z...LIGHT FOG SHOULD LIFT BY THEN...IMPROVING VISIBILITIES
TO P6SM AND LOW BKN CLOUDS ARE EXPECTED TO RISE TO AROUND 3500FT.
CKV AND BNA WILL EXPERIENCE BKN TO OVC LOW CLOUDS UNTIL 00Z FOR
CKV AND 03Z FOR BNA. GUSTY WINDS AT ALL SITES ARE FORECAST TO
DIMINISH BY 00Z WITH CONDITIONS REMAINING CALM WITH MOSTLY CLEAR
SKIES FOR THE REST OF THE FORECAST PERIOD.

&&

.PREV DISCUSSION... /ISSUED 950 AM CDT FRI APR 19 2013/

UPDATE...
A FEW LIGHT SHOWERS INDICATED ON RADAR. OTW...THE MORE
CONSEQUENTIAL SHOWER ACTIVITY IS NOW EAST OF THE MID STATE. LOW
CLOUDINESS HANGING ON AND EXTENDS WESTWARD INTO NE AR. LATEST
MODELS SUGGEST PARTIAL CLEARING FOR THE AFTERNOON. WEST WINDS
OF 10-20 MPH SHOULD SUFFICE FOR TODAY.

AS FAR AS ANY UPDATES GO...WILL GO AHEAD AND RESTRUCTURE THE
HOURLY TEMPS AND ALSO REDUCE MAX TEMPS A DEGREE OR TWO. 850 MB
TEMPS EXPECTED TO DROP THROUGH 18Z AND WILL BE NEGATIVE
THEREAFTER. THUS...WILL WARM SOME BUT THE 50S SHOULD FOR HIGHS.
WILL ALSO LOWER POPS ACROSS EASTERN AREAS. NEW POPS WILL BE 20-30
PERCENT FOR THE EASTERN TWO THIRDS OF THE CWA...FOR THE MORNING ONLY.

UPDATE OUT SHORTLY.

PREV DISCUSSION... /ISSUED 633 AM CDT FRI APR 19 2013/

UPDATE...
HAVE UPDATED GRIDS AND ZONES TO TWEAK TEMPS AND REMOVE WIND
ADVISORY FROM FORECAST.

MUCH COLDER AIR POURING INTO MIDDLE TENNESSEE FROM THE NORTHWEST.
COUNTING ON AFTERNOON SUN TO RAISE TEMPS A LITTLE. STILL HAVE
CLOUDS ALL THE WAY BACK INTO ARKANSAS BUT CLEAR WEST OF THERE.

BOYD

PREV DISCUSSION... /ISSUED 228 AM CDT FRI APR 19 2013/

DISCUSSION...
CONVECTIVE LINE CONTINUES TO MOVE EAST AND AT 07Z EXTENDED FROM
MACON COUNTY DOWN THROUGH WILSON...EASTERN RUTHERFORD...BEDFORD
INTO NORTH ALABAMA EAST OF HUNTSVILLE. THERE HAVE BEEN OCCASIONAL
WIGGLES IN THE LINE WITH SHEAR MARKERS POPPING OFF FROM TIME TO
TIME. BEST INSTABILITY REMAINS TO OUR SOUTH. THE LINE WILL
CONTINUE EASTWARD THROUGH THE REMAINDER OF THE OVERNIGHT HOURS
WITH THE SHOWERS ENDING OVER WESTERN AREAS THIS MORNING AND
PLATEAU EARLY AFTERNOON. COLD FRONT SHOULD BE ALONG CUMBERLAND
PLATEAU BY DAYBREAK FOLLOWED BY NOTICEABLY COOLER TEMPERATURES
ACROSS THE MID STATE TODAY AFTER HIGHS ON THURSDAY IN THE 80S.

PLEASANT WEEKEND COMING UP AS HIGH PRESSURE SETTLES INTO THE AREA
BUT WITH CLEAR SKIES...LIGHT WINDS AND DEWPOINTS DOWN IN THE 20S
TONIGHT HAVE INCLUDED PATCHY FROST IN THE FORECAST FOR ALL OF
MIDDLE TENNESSEE. LOWS TONIGHT WILL BE GENERALLY IN THE MIDDLE 30S
BUT LOW 30S HAVE BEEN FORECAST ALONG THE PLATEAU.

ANOTHER WET WEATHER SYSTEM WILL MOVE THIS WAY FROM THE WEST
BRINGING A CHANCE FOR SHOWERS AND THUNDERSTORMS TUESDAY NIGHT AND
WEDNESDAY FOLLOWED BY HIGH PRESSURE THURSDAY AND FRIDAY.

CLIMATE...TEMPERATURES THROUGH MID APRIL ARE AVERAGING 3.6
DEGREES ABOVE NORMAL AT NASHVILLE...CLARKSVILLE AND 2.5 DEGREES
ABOVE NORMAL AT CROSSVILLE. RAINFALL AT NASHVILLE HAS TOTALED 2.36
INCHES SO FAR THIS MONTH WHICH IS 0.16 INCH ABOVE NORMAL. RAINFALL AT
CLARKSVILLE HAS TOTALED 3.04 INCHES WHICH IS 0.81 INCH ABOVE NORMAL.
CROSSVILLE HAS TOTALED 2.07 INCHES WHICH IS 0.81 INCHE BELOW NORMAL.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

11
Hazardous weather outlook, Apr 19, 6:39 AM CDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
639 AM CDT FRI APR 19 2013

TNZ005>011-022>034-056>066-075-077>080-093>095-201145-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
639 AM CDT FRI APR 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

HIGH PRESSURE WILL MOVE INTO THE MIDDLE TENNESSEE REGION
TONIGHT...ALLOWING FOR CLEAR SKIES AND LIGHT WINDS OVERNIGHT.
AS A RESULT...TEMPERATURES WILL DROP INTO THE MIDDLE TO UPPER 30S
TOWARDS DAWN SATURDAY...WHICH WILL CAUSE FROST TO FORM IN MANY
AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

AL

In the hours before

Local storm report, Apr 19, 11:17 AM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1117 AM CDT FRI APR 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 AM     TSTM WND DMG     8 NNW JAMESTOWN         36.54N  84.99W
04/19/2013                   FENTRESS           TN   EMERGENCY MNGR

            TREE DOWN ON BUCK MOUNTAIN ROAD. POWER WAS ALSO OUT IN
            THE AREA.

&&

EVENT NUMBER OHX1300347

TJ
Local storm report, Apr 19, 11:19 AM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1119 AM CDT FRI APR 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1238 AM     TSTM WND DMG     5 W NASHVILLE           36.17N  86.87W
04/19/2013                   DAVIDSON           TN   TWITTER

            A TREE WAS REPORTED BLOWN DOWN AT BROOK HOLLOW AND
            GEORGETOWN RD.

&&

EVENT NUMBER OHX1300348

TJ

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 10:22 PM CDTSpecial Weather StatementOHXBenton, Dickson, Hickman, Houston, Humphreys, Lewis and 4 more98 min
Apr 18, 11:43 PM CDTSpecial Weather StatementOHXBedford, Cheatham, Davidson, Dickson, Giles, Hickman and 9 more2 hr
Apr 18, 11:57 PM CDTSevere Thunderstorm WarningOHXMontgomery33 min
Apr 19, 12:39 AM CDTSpecial Weather StatementOHXBedford, Marshall, Maury, Rutherford, Williamson66 min
Apr 19, 12:55 AM CDTSevere Thunderstorm WarningOHXMaury, Williamson35 min
Apr 19, 1:11 AM CDTSevere Thunderstorm WarningOHXDavidson, Sumner, Trousdale, Wilson34 min
Apr 19, 1:24 AM CDTSpecial Weather StatementOHXBedford, Cannon, Coffee, Macon, Marshall, Rutherford and 4 more36 min
Apr 19, 1:37 AM CDTSpecial Weather StatementOHXBedford, Cannon, Coffee, Macon, Marshall, Rutherford and 4 more53 min
Apr 19, 2:02 AM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Rutherford28 min
Apr 19, 2:18 AM CDTSpecial Weather StatementOHXCannon, Clay, Coffee, DeKalb, Jackson, Macon and 2 more57 min
Apr 19, 2:38 AM CDTSevere Thunderstorm WarningOHXCoffee, Grundy37 min
Apr 19, 3:07 AM CDTSpecial Weather StatementOHXGrundy, Van Buren, Warren, White23 min
Apr 19, 3:10 AM CDTSpecial Weather StatementOHXClay, Overton, Putnam35 min
Apr 19, 3:35 AM CDTSpecial Weather StatementOHXCumberland, Van Buren55 min
Apr 19, 3:44 AM CDTSpecial Weather StatementOHXFentress, Overton, Pickett46 min

Nearby

Frost Advisories in Tennessee, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.